Aa
A
A
Close
Avatar universal
Light, long, late period - Morning after pill side effect?
Just over a month ago I had unprotected sex and so the next day took a morning after pill called Levonelle. I looked through the side effects at the time before even taking the pill (as I do with any type of meds) and it mentioned my next period could be early or late, so when it didnt come on the day I expected I wasn't worried but after four days I was. A couple of days after that I started getting light pink spotting and thought maybe my period was about to start. Considering my periods are normally rather heavy and last about five days and this light flow has continued for nearly two weeks now I am starting to get concerned, as there was nothing mentioned in the side effects about an abnormal period, just a late one.

Has anyone experienced/heard of a side effect like this? Any ideas as to why I would have a period like this would be much appreciated. I know I cannot rule out pregnancy, but are there any other reasons?
Cancel
19 Answers
Page 1 of 1
Avatar universal
From my understanding since the morning after pill is a hormone it can potentially change the heaviness of your period.... I understand how you must feel about not knowing the way it can effect your period. I actually took the morning after pill myself about a week ago and I'm real concerned because today I started randomly bleeding and my periods is not due for another 3 weeks!!!! I'm not sure if the morning after pill can cause this to happen?

Does anyone know more about this kind of stuff?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Bleeding soon after was one of the side effects I read about, if that helps
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Well the morning after pill is a hormone. All it does is stop  implantation of a fertilized egg. Normally one week after taking the morning after you it should enforce your period. If you do not receive your period that same week implantation can already have occurred. if you did get your period that week then it alters you cycle. It would be 28 days from that. If you still have only got spotting I would consult you obgyn doctor asap
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
In the booklet that came with the pill it said nothing about enforcing my period, just that it may be a few days early or late. Is that common, the morning after pill enforcing a period?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
That's what my booklet said too, that my period may be a little late or early... but it also said you might experience menstrual changes and I wish they were more specific as to what that could mean....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Same here, I'm not sure whether my abnormal period is down to the pill, which is more likely, or something else.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
It probably is from the pill but if your really concerned you could take a pregnancy test just to be sure... I'm worried that I'm experiencing implantation and that's what the bleeding is from but I think it's too early for me to get an accurate result from a pregnancy test... I don't know. Anyways, good luck with whatever you decide to do!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Same here, still am a bit worried about that as I dont know too much about it to be honest. Thanks for all your help! :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am going through similar thing.

had sex during the last 2 days of my period. Took morning after pill. My period stopped 2 days later as expected. However, today which is like almost a week later, I started bleeding again!

Are you pregnant? Am i experiencing implantation?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
you should be fine ..My period was a few days late and is extremley light now ..and ive had a pregency test and was fine .sometimes it can make your periods really heavy ..or give you spotting before your period .Ive experienced all those side effects and never been pregnant .It can actually give you many symptons that are the same as early pregnancy .Its very strong it defintely puts your body out of rythm .It can make you feel depressed also .
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
i had unprotected sex on 5th august and the next day within 24 hours i took the morning after pill. i got my period on 18th august exactly 2 weeks later. then my next period was on 5th september. it was early then i was expected. after that i got my period on 2 september. my period was on time. then i had sex on 15th october exactly during my fertile time and now i'm 7 days late. i haven't period yet. what is wrong with me?? am i pregnant?? does the morning after pill affect my period cycle? what should i do? please, i really need help! :(
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
973741 tn?1342346373
Well, unicornxx, if you had sex 'exactly during your fertile period' and it was unprotected, then sure, you could be pregnant.  Makes sense, right?  If you are 7 days late, go to the store and get a home pregnancy test.  This will help you understand if being pregnant is part of the equation or not.  good luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
but i am pretty sure that he didn't *** in me. so can i still be pregnant???
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
973741 tn?1342346373
Yes, some men do have ejaculate/semen on the tip of their penis even if they pull out.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I would like to add if your cycle does not become regular soon after taking the morning after pill please ask your doctor for an FHS test the check you level. I believe the morning after pill may cause POF (premature ovarian failure) I have a regular cycle until I took the morning after pill. After taking the pill my cycle never return to normal and now I have learned that  I have POF. I will never be able to become pregnant without egg donor. Morning after pill changed my life.
Comment
Cancel
Comment
Avatar universal
I had the same thing happen.  Regular periods until I took the pill.  Then nothing.  Diagnosed with POF three months later.  Always thought that it was the morning after pill and nothing else.  
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
My period was a week ago! I had sex and End up taken the moring after pill and couple days ago I had sex again! and took the moring after pill. I started my period again and Its only been a week since I got off my period is this good. I also feel sick as well.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I had unprotected sex before 3 days of period come, then I took morning after pills within 10hrs, but my period is delay 2 days already, I'm really worried abt it
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I had unprotected sex with my partner roughly 3 weeks ago now and took levonelle 1500 the day after. 2 days after taking levonelle I began bleeding its varied in heaviness but mainly remaining light and red im still light bleeding three weeks on its like the end of your period but bright red in colour! What is this and should u be concerned my period wasnt due for another three weeks upon taking the pill
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I had un protect sex with my partner on the 24 August, i took a morning after the next morning. my perids came on the 31 August, they where very light and red in colour but not too dark, but everytime i go to the ladies to check i would find the pad red and brownish. this lasted the whole week andit stoped for a day and then started spotting, until now. i took a pregnancy test and it came back negative, im not sure what to make of this. Could it be the morning after pill messing with muy cycle? im so worried. i sometimes see brownish stuff on my panty liner. CAn someone please clarify this for me, can a morning after pill do such?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
2020005 tn?1476662562
Blank
KTowne Weston is about 7lbs 3ozs a... Comment
8 mins ago
Avatar universal
Blank
Reggaeprinces commented on The Turbinates: What ...
5 hrs ago
973741 tn?1342346373
Blank
specialmom commented on Green Tea and Green T...
9 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
Women's Health Community Resources